Arkansas, 2009Wildfire in Arkansas, January 22, 2009
January 22, 2009 · NWS LZK · 1 event in 1 county or zone
The dry weather continued into the third week of January. Breezy conditions and low humidities contributed to an increasing number of wildfires, but few of these fires consumed more than 100 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The dry weather continued into the third week of January. Breezy conditions and low humidities contributed to an increasing number of wildfires, but few of these fires consumed more than 100 acres.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 22, 1:52 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Jan 22, 1:52 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
152 PM CST THU JAN 22 2009
.DISCUSSION...
MAIN CONCERNS THIS FORECAST CYCLE ARE ANY PRECIP CHANCES WITH COLD
FRONT LATER FRIDAY AND SATURDAY. THEN CHANCES OF RAIN WITH THE
ACTIVE SOUTHERN STREAM OVER THE SOUTHERN PLAINS...AND THE POSSIBLE
STALLED BOUNDARIES IN THE AREA. ALSO WILL CONTINUE TO MONITOR
FIRE WEATHER ISSUES NEXT 24 HOURS...DUE TO QUITE DRY AIRMASS IN
PLACE...WARM TEMPS...ELEVATED WINDS AND DRY FUELS.
CURRENTLY QUITE DRY AND WARM CONDITIONS OVER AR. WINDS HAVE HELD
TO 5 TO 15 MPH LEVELS OVER MOST OF STATE...A BIT MORE ELEVATED
OVER FAR NORTHWESTERN SPOTS. RED FLAG WARNING CONDITIONS ARE NOT
EXPECTED TO BE MET...WHILE CONDITIONS ARE QUITE DRY...AND SEVERAL
PRESCRIBE BURNS ARE ON GOING IN WEST TO NORTHWESTERN AR AT THIS
TIME. SURFACE HIGH PRESSURE HAS MOVED OFF TO THE EAST...ALLOWING
THE SOUTH WIND FLOW OVER AR...WHILE THE UPPER RIDGE HAS BUILT UP
OVER THE SOUTHERN PLAINS...HELPING WITH WARMING TEMPS...AND A
GENERAL TROUGH IN THE EAST AND WEST.
&&
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
TONIGHT AND MOST OF FRIDAY...DRY WITH A GRADUAL INCREASING CLOUDS
AND MOISTURE. TEMPS WILL REMAIN WARM WITH SOUTH FLOW. RETURN
MOISTURE STILL LOOKS LIMITED...AND AS THE COLD FRONT SAGS SOUTH
INTO AR ON FRIDAY...HAVE KEPT PRECIP CHANCES OVER THE CENTRAL AND
SOUTHERN PARTS OF THE STATE. DID BLEND OVER CENTRAL AREAS.
FOLLOWED THE GFS TREND FOR FRIDAY AND THE WEEKEND...EXPECTING THE
BOUNDARY TO PUSH TO SOUTHERN AR 00Z TO 12Z SATURDAY. THEN IT IS
EXPECTED TO STALL NEAR SOUTHERN AR TO NORTHERN LA. ALSO THE
SOUTHERN STREAM ENERGY MOVES OVER THE AREA FRIDAY...FOCUSING MORE
OVERNIGHT FRIDAY...AND ADDITIONAL ENERGY SATURDAY. HAVE KEPT POPS
IN THE FORECAST FOR THESE FACTORS. CURRENTLY ONLY HAVE RAIN AND
SHOWERS. MAY HAVE TO ADD THUNDER IN LATER FORECASTS IF INSTABILITY
INCREASES. SUNDAY WILL BE DRY AND COOL AS THE SURFACE RIDGE BUILDS
INTO THE AREA. INTO MONDAY...THE GRADUAL INCREASING CHANCE OF RAIN
IS BACK IN THE FORECAST. HAVE TAKEN A BLEND APPROACH...WHILE
THE ECMWF MUCH MORE AGGRESSIVE WITH ENERGY AND QPF FOR THE
SOUTHERN PLAINS THAN THE GFS. HAVE CHANCES INCREASING LATE MONDAY
AND MONDAY NIGHT. STILL SOME CHANCE OF MIX PRECIP OVER NORTHERN AR
DUE TO TEMPS...AND THIS IS DEPICTED IN FORECAST.
&&
.LONG TERM...TUESDAY THROUGH THURSDAY
MOISTURE WILL BE LOCATED OVER ARKANSAS TO START THE LONG TERM.
WILL CONTINUE CHANCE POPS FOR THE ENTIRE STATE THROUGH TUESDAY
EVENING. ZONAL FLOW WILL BE IN PLACE ACROSS THE REGION THROUGH
MOST OF THE LONG TERM...WITH SURFACE HIGH PRESSURE SHIFTING
EASTWARD ACROSS THE EASTERN U.S. WINDS WILL SHIFT AROUND TO THE
SOUTH ON WEDNESDAY...BEFORE A NEW FRONTAL SYSTEM APPROACHES THE
STATE BY THE END OF THE PERIOD. KEPT A SLIGHT CHANCE OF
PRECIPITATION IN THE FORECAST TUESDAY NIGHT AND WEDNESDAY...
INCREASING TO CHANCE POPS ON THURSDAY AS SYSTEM APPROACHES THE
AREA.
TEMPERATURES WILL BE WELL BELOW NORMAL ON TUESDAY...BEFORE RETURNING
TO NEAR NORMAL LEVELS FOR THE REMAINDER OF THE FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 40 59 31 39 / 10 10 10 10
CAMDEN AR 46 66 43 45 / 10 30 50 30
HARRISON AR 41 59 26 36 / 10 10 10 10
HOT SPRINGS AR 44 64 39 43 / 10 20 30 20
LITTLE ROCK AR 44 62 38 41 / 10 20 30 20
MONTICELLO AR 46 67 43 44 / 10 30 50 30
MOUNT IDA AR 45 64 38 43 / 10 20 30 20
MOUNTAIN HOME AR 37 58 26 36 / 10 10 10 10
NEWPORT AR 42 60 34 40 / 10 10 10 10
PINE BLUFF AR 45 65 40 43 / 10 30 50 30
RUSSELLVILLE AR 42 61 33 40 / 10 10 10 10
SEARCY AR 43 60 35 40 / 10 10 10 10
STUTTGART AR 45 63 38 41 / 10 20 50 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...59 / LONG TERM...60
Hazardous weather outlook, Jan 22, 5:00 AM CST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST THU JAN 22 2009
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST THU JAN 22 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS THE POTENTIAL FOR SOME WINTRY PRECIPITATION ACROSS PORTIONS
OF NORTHERN ARKANSAS LATE MONDAY NIGHT AND EARLY TUESDAY. HOWEVER...
THE EXACT TIMING...TYPE AND AMOUNT OF PRECIPITATION REMAINS UNCERTAIN
AT THIS POINT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
44
Wildfire, Jackson
- When
- January 22, 3:30 PM CST to 4:40 PM CST
- Where
- Jackson forecast zone
- Property damage
- $60,000
- Reported by
- Emergency Manager
- Coordinates
- 35.599, -91.215 (the zone’s center; the record gives no point)
A wildfire 3 miles southeast of Newport consumed only about 15 acres, but the fire spread into a mobile home park. Two vacant mobile homes were destroyed, as were a bobtail truck, a dump truck, a speedboat, and a large equipment shed containing a considerable amount of equipment.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Nevada, January 22, 20092 deaths · 3 events
- Flood and Heavy Rain in Puerto Rico, January 22, 20091 death · 2 events
- Extreme Cold in Florida, January 22, 20091 death · 1 event
- Wildfire in Texas, January 22 to 23, 20091 injured · $500,000 · 1 event
- Wildfire in Texas, January 22, 2009$85,000 · 1 event
- Winter Storm and Winter Weather in Utah, January 22 to 27, 2009$20,000 · 5 events
- Winter Storm and Winter Weather in Colorado, January 22 to 27, 200914 events
- Frost and Freeze in Florida, January 22 to 23, 200911 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 142054.